Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 7, NWS Melbourne, FL

April 2, 2019Martin County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 2, 2019, 2:39 PM EDT for Martin County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2019, 2:39 PM EDT (18:39 UTC)
Expired
Apr 2, 2019, 3:12 PM EDT
In force
33 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Martin County, FL

The radar

The Melbourne radar (KMLB), 123 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

813 
WUUS52 KMLB 021839
SVRMLB
FLC085-021945-
/O.NEW.KMLB.SV.W.0007.190402T1839Z-190402T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
239 PM EDT TUE APR 2 2019

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southern Martin County in east central Florida...

* Until 345 PM EDT.

* At 239 PM EDT, a severe thunderstorm was located near J And S Fish
  Camp, moving east at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Indiantown, J And S Fish Camp and Port Mayaca. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

&&

LAT...LON 2696 8061 2712 8067 2711 8020 2696 8019
TIME...MOT...LOC 1839Z 274DEG 22KT 2703 8063 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Volkmer
1 follow-up statement
563 
WWUS52 KMLB 021912
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
312 PM EDT TUE APR 2 2019

FLC085-021921-
/O.CAN.KMLB.SV.W.0007.000000T0000Z-190402T1945Z/
Martin FL-
312 PM EDT TUE APR 2 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARTIN COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds, 
lightning and heavy rain are still possible with thunderstorms 
across Martin county.

LAT...LON 2696 8061 2712 8067 2711 8020 2696 8019
TIME...MOT...LOC 1910Z 274DEG 22KT 2702 8041 

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 9:43 AM EDT, 4 hours 56 minutes earlier.

Area forecast discussion, Apr 2, 9:43 AM EDT, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
943 AM EDT Tue Apr 2 2019

.DISCUSSION...

Current-Tonight...A quasi-stationary frontal boundary remains across
the central peninsula early this morning. Aloft, a vigorous
shortwave trough is aiding in driving scattered shower activity
across the western peninsula. This activity will move quickly (40-45
mph) across the peninsula from west to east this morning and early
afternoon. A few lightning strikes may occur later in the day, but
mainly south of the I-4 corridor and across the local coastal
waters. This same shortwave trough will gradually/finally push the
surface trough south and east of the area by late day/early evening.
Drier air will filter down the peninsula tonight behind this latest
weather system.

A weak pressure gradient currently resides across the area with very
light morning winds. The fog/stratus combination will gradually
dissipate/burn-off through mid to late morning. Temperatures a bit
tricky early on with the fog/cloud/precip combo to work around. For
now, continue to advertise L70s north of I-4, M-U70s through Osceola
and Indian River counties and possibly L80s southward across
Okeechobee, St. Lucie, and Martin counties. Overnight lows in the 50s
for much of ECFL, except L60s along the immediate Space/Treasure
coasts.

Will perform a zone forecast update to bump up PoPs northward for
this morning and will eventually have to address fog wording as well
in the first period.

&&

.AVIATION...Combo fog/stratus this morning not well forecast by
models, but should gradually burn off/dissipate thru mid-late
morning. The other fly in the ointment this morning is the quick-
moving showers from west to east across the peninsula. Driven by
upper trough that will also finally push out the quasi-stationary
frontal boundary across ECFL. Brief downpours/reduced VSBYs with SCT-
NMRS morning elevated convection across the I-4 corridor. Not seeing
any evidence of wind gusts with any of this stuff (yet) but will
monitor, in case. Gradual improvement of CIGs through late day,
especially northward, but MOS guidance a bit bullish south near KMLB
southward in significantly improving visibilities until later this
evening/overnight.

&&

.MARINE...Today-Tonight...Upper trough driving offshore, quick-
moving, showers...a few on the strong side. Torrential downpours and
gusty winds may be associated with these showers/isolated storms
along with locally higher winds/seas. These will move off of the
Volusia coast through mid morning and points further south late
morning/afternoon.

Still forecasting W/NW winds 15-20 kts well offshore the
Volusia/north Brevard coasts. Elsewhere, generally, below 15 kts
outside of convection. N/NE winds tonight around 15 kts over the
open Atlc. Seas continue slow to respond, but continue SCA offshore
north of Sebastian Inlet. Seas may increase 5 to 7 ft here and 4-6
ft offshore south of Sebastian Inlet. Near shore seas generally 4-5
ft and may build to 6 ft well away from the coast within the near
shore marine legs. Therefore, Cautionary Statements exist outside of
the SCA.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 PM EDT this evening for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
     Brevard County Line to Sebastian Inlet 20-60 nm.

&&

Sedlock/Volkmer
Hazardous weather outlook, Apr 2, 10:40 AM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Melbourne FL
1040 AM EDT Tue Apr 2 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-030000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1040 AM EDT Tue Apr 2 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
The rip current threat will be MODERATE along the beaches of east
central Florida today due to a building long period swell. The
threat will be highest from 10 AM through 430 PM during the hours
surrounding low tide, which will occur between 1 PM and 130 PM
this afternoon.

Beach goers should note that almost 300 surf rescues were reported
by Volusia and Brevard beach patrol this past weekend. Heed the
advice of lifeguards, beach patrol flags and signs. Always swim
within sight of a lifeguard. If caught in a rip current, relax and
float. Do not try to swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

.THUNDERSTORM IMPACT...
There will be a slight chance for thunderstorms this afternoon,
mainly south of a line from Lake Kissimmee to Cape Canaveral. The
primary threat from these storms will be cloud-to-ground
lightning and winds gusts up to 40 mph. Colder air aloft may
also support small hail with a few storms. Remember, lightning
can strike well beyond the audible range of thunder. If thunder is
heard, cease outdoor activities immediately and seek shelter
indoors.

.WIND AND SEA IMPACT...
Winds will surge out of the north-northeast to around 20 knots
over the offshore leg of Volusia County, and 15 to 20 knots over
the nearshore leg of Volusia County and the offshore leg of
Brevard County. These winds will push a moderate northeasterly
swell into the local Atlantic, which will build seas to 5 to 7
feet north of Sebastian Inlet and 4 to 6 feet south of the Inlet.
Small Craft Advisories are in effect for the offshore waters
north of Sebastian Inlet through this evening. Elsewhere, small
craft should exercise caution.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
In addition, marginal to poor boating conditions are expected
over the Atlantic waters through mid week with elevated rip
current threats along area beaches. Rain and thunderstorm chances
will increase late this week and through the weekend as a new cold
front pushes into the region.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected this afternoon.

Volkmer/Bragaw

In the hours before

Special weather statement, Apr 2, 2:37 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
237 PM EDT TUE APR 2 2019

FLZ064-021930-
Martin FL-
237 PM EDT TUE APR 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR MARTIN COUNTY UNTIL 330 PM EDT...

At 236 PM EDT, Doppler radar was tracking a strong thunderstorm near
J And S Fish Camp, moving east at 25 mph.

Wind gusts up to 50 to 55 mph will be possible with this storm.

Locations impacted include...
Indiantown, J And S Fish Camp, Port Salerno, Palm City and Port
Mayaca.

LAT...LON 2699 8062 2708 8066 2711 8066 2712 8068
      2720 8068 2721 8065 2715 8019 2695 8018
      2696 8061
TIME...MOT...LOC 1836Z 274DEG 22KT 2704 8065

15

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:37 PM EDTSpecial Weather StatementMLBMartin53 min
Apr 2, 2:41 PM EDTTornado WarningMLBMartin34 min
Apr 2, 2:47 PM EDTSpecial Marine WarningMLB88 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.